Display Settings:

Format

Send to:

Choose Destination
Pediatr Transplant. 2006 Jun;10(4):525-8.

Propylthiouracil-associated liver failure presenting as probable autoimmune hepatitis in a child with Graves' disease.

Author information

  • 1Department of Pediatrics, UCSF, San Francisco, CA, USA.

Abstract

This case describes a young girl with Graves' disease, who presented with fulminant hepatic failure 9 months into propylthiouracil (PTU) therapy. Her clinical presentation was consistent with 'probable autoimmune hepatitis,' as defined by the International Autoimmune Hepatitis Group scoring system. Despite discontinuation of PTU and high-dose steroid therapy, she required liver transplantation. Subsequent pathology could not definitively rule out autoimmune hepatitis. PTU is an important cause of drug-related liver failure in children, and clinicians should be mindful that it is frequently used in patients who already have an underlying risk of autoimmune liver disease.

PMID:
16712616
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Blackwell Publishing
    Loading ...
    Write to the Help Desk